Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Bismarck, ND

June 25, 2013Burleigh County, Emmons County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2013, 6:04 PM CDT for Burleigh County, Emmons County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 6:04 PM CDT (23:04 UTC)
Expired
Jun 25, 2013, 7:00 PM CDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burleigh County, ND, Emmons County, ND

The radar

The Bismarck radar (KBIS), 36 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS53 KBIS 252304
SVRBIS
NDC015-029-260000-
/O.NEW.KBIS.SV.W.0079.130625T2304Z-130626T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 700 PM CDT

* AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  FORT RICE....OR 24 MILES SOUTHEAST OF BISMARCK...AND MOVING
  NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MOFFIT AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4687 10033 4680 10011 4662 10008 4648 10036
      4658 10056
TIME...MOT...LOC 2304Z 221DEG 18KT 4658 10039

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/TARDIF-HUBER
3 follow-up statements
448 
WWUS53 KBIS 252319
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
619 PM CDT TUE JUN 25 2013

NDC015-029-260000-
/O.CON.KBIS.SV.W.0079.000000T0000Z-130626T0000Z/
BURLEIGH ND-EMMONS ND-
619 PM CDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 700 PM CDT...

AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MOFFIT...OR 26 MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MOFFIT AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4687 10033 4680 10011 4662 10008 4648 10036
      4652 10044
TIME...MOT...LOC 2319Z 242DEG 14KT 4659 10032

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/TARDIF-HUBER
347 
WWUS53 KBIS 252331
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT TUE JUN 25 2013

NDC015-029-260000-
/O.CON.KBIS.SV.W.0079.000000T0000Z-130626T0000Z/
BURLEIGH ND-EMMONS ND-
631 PM CDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 700 PM CDT...

AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
MOFFIT...OR 28 MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MOFFIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4677 10030 4674 10010 4662 10008 4648 10036
      4652 10044
TIME...MOT...LOC 2331Z 242DEG 14KT 4661 10026

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/TARDIF-HUBER
947 
WWUS53 KBIS 252340
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT TUE JUN 25 2013

NDC015-029-260000-
/O.CON.KBIS.SV.W.0079.000000T0000Z-130626T0000Z/
BURLEIGH ND-EMMONS ND-
640 PM CDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 700 PM CDT...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOFFIT...OR 29
MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN EMMONS AND SOUTHEASTERN
  BURLEIGH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4660 10032 4677 10030 4674 10010 4662 10008
      4654 10025
TIME...MOT...LOC 2341Z 242DEG 14KT 4663 10021

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/TARDIF-HUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:58 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 1:58 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
158 PM CDT TUE JUN 25 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)

ISSUED AT 200 PM CDT TUE JUN 25 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM FORECAST PERIOD WILL BE
STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAIN POTENTIAL THROUGH
THIS EVENING.

CURRENTLY...WARM AND VERY HUMID DAY WITH DAYTIME HIGHS IN THE 80S
AND SURFACE DEWPOINT TEMPS FROM 60 TO THE LOW 70S. LATEST RADAR IS
VOID OF ECHOS OVER WEST AND CENTRAL NORTH DAKOTA AS OF 2 PM CDT.
LATEST MODEL GUIDANCE SUGGESTS CONVECTIVE DEVELOPMENT
NORTHWEST/NORTH CENTRAL EARLY THIS AFTERNOON...BUILDING SOUTH-
SOUTHEAST LATE AFTERNOON-EARLY EVENING ALONG A SURFACE TROUGH IN
PLACE FROM NORTHWEST NORTH DAKOTA THROUGH CENTRAL SOUTH DAKOTA.
17-18Z RAP SOUNDINGS WEAKEN/ERASE THE CAP BETWEEN 20-22Z ALONG THE
SFC TROUGH AXIS. TRIGGER WILL BE A STRONG MID LEVEL S/WV PUSHING
INTO WESTERN NORTH DAKOTA NOW...HELPING TO WEAKEN THE STRONG
CAPPING INVERSION CURRENTLY IN PLACE. CONVECTION SHOULD THEN PUSH
EAST THIS EVENING INTO THE OVERNIGHT WITH THE MID LEVEL WAVE AND
SFC TROUGH. STRONG TO SEVERE WEATHER REMAINS IN PLAY WITH THE VERY
STRONG INSTABILITY PRESENT...CURRENTLY 3-6K J/KG. LIMITING FACTOR
WILL BE RATHER WEAK 0-6KM/EFFECTIVE SHEAR UP TO AROUND 20KTS
CURRENTLY IN PLACE AND FORECAST THROUGH THIS EVENING. STILL...WITH
THE AMOUNT OF CAPE PRESENT THERE IS A GOOD PROBABILITY OF LARGE
SEVERE HAIL AND A DAMAGING WIND GUSTS. STORMS WILL BE WATER
LOADED SO WILL LIKELY NEED A RATHER ROBUST/TALL UPDRAFT TO GET THE
LARGE HAIL. IT DOES APPEAR THE MAIN THREAT TODAY INTO THIS EVENING
WILL BE VERY HEAVY RAINFALL ELEVATING THE THREAT FOR FLASH
FLOODING.

CONVECTIVE CHANCES WILL END FROM WEST TO EAST THIS EVENING THROUGH
WEDNESDAY MORNING AS FORCING PUSHES EASTWARD.

OPTED TO KEEP WEDNESDAY AFTERNOON DRY FOR NOW ALONG WITH THE 12Z
GFS/00Z ECMWF. THE 06Z AND 12Z NAM BOTH PAINTED LIGHT DIURNALLY
DRIVEN QPF...SO WILL LET LATER SHIFTS TAKE A LOOK WITH ATTENTION
FOCUSED ON THE NEXT 12 HOURS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)

ISSUED AT 200 PM CDT TUE JUN 25 2013

THE MAIN FEATURE FOR THE EXTENDED PERIOD WILL BE THE INTENSIFYING
UPPER LEVEL RIDGE OVER THE WESTERN US/CANADA AS FORECAST BY THE 12Z
MODEL SUITE. WITH THE RIDGE AXIS POSITIONED OVER THE INTERMOUNTAIN
WEST...NORTH TO NORTHWESTERLY FLOW WILL BE DOMINANT ACROSS NORTH
DAKOTA FOR MUCH OF THE PERIOD. THIS WILL ALLOW FOR SEASONABLE
TEMPERATURES...IN THE 80S TO CONTINUE...KEEPING THE AREA OUT THE
WARMEST H850 TEMPERATURES THAT WILL DEVELOP ACROSS THE WESTERN US.
OVERALL THE FORECAST WILL REMAIN DRY...HOWEVER THERE WILL BE
PERIODIC CHANCES FOR PRECIPITATION FOR PARTS OF CENTRAL AND EASTERN
NORTH DAKOTA...AS A FEW SHORTWAVES ROTATE AROUND THE WESTERN
PERIPHERY OF THE UPPER LEVEL LOW POSITIONED OVER THE GREAT LAKES
REGION.  LATE THIS WEEKEND/EARLY NEXT WEEK...SOME UNCERTAINTY IS
INTRODUCED INTO THE FORECAST AS THE THERE IS SOME DISAGREEMENT
AMONGST THE 12Z LONG RANGE MODELS REGARDING THE POTENT SHORTWAVE
THAT IS PROGGED TO DROP SOUTH FROM CANADA AND INTO THE NORTHERN
PLAINS. DUE TO THIS UNCERTAINTY...WILL MAKE NO CHANGES TO THE
ALLBLEND SOLUTION AT THIS TIME SINCE THERE IS NO TARGET OF
OPPORTUNITY TO IMPROVE FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)

ISSUED AT 200 PM CDT TUE JUN 25 2013

AREAS OF MVFR CU/STRATUS ACROSS WEST AND CENTRAL ND.
OTHERWISE...THUNDERSTORMS ARE EXPECTED FOR MUCH OF NORTHERN AND
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. SOME STORMS MAY
BE STRONG TO SEVERE. HAVE ADDED A TEMPO GROUP OF +TSRA FOR KMOT
FROM 21-24 UTC GIVEN GOOD CONFIDENCE OF THUNDERSTORMS WITH HEAVY
RAINFALL TO IMPACT THE TERMINAL. WILL UPDATE OTHER TERMINAL
FORECASTS AS NEEDED.

&&

.HYDROLOGY...

ISSUED AT 200 PM CDT TUE JUN 25 2013

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST AND CENTRAL
NORTH DAKOTA THROUGH THIS EVENING. VERY SLOW MOVING THUNDERSTORMS
WITH INTENSE RAINFALL RATES ARE EXPECTED. ONE HOUR FLASH FLOOD
GUIDANCE IS AROUND ONE TO ONE AND A HALF INCHES ACROSS MOST OF THE
WATCH AREA. RAINFALL RATES WITH THUNDERSTORMS TODAY WILL EASILY
SURPASS THIS THRESHOLD...AND WILL HAVE TO CLOSELY MONITOR FOR
FLASH FLOODING THIS AFTERNOON AND EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ001-002-009-010-017>020-034-042-045.

FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR NDZ003>005-
011>013-021>023-025-035>037-046>048-050-051.

&&

SHORT TERM/HYDROLOGY...NH
LONG TERM...LTH
AVIATION...NH
Hazardous weather outlook, Jun 25, 2:33 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
233 PM CDT TUE JUN 25 2013

NDZ004-011-012-261945-
BOTTINEAU-WARD-MCHENRY-
233 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHWEST AND CENTRAL NORTH
DAKOTA THIS AFTERNOON AND EVENING. SLOW MOVING THUNDERSTORMS WITH
VERY HEAVY RAINFALL ARE EXPECTED. RUNOFF FROM THE HEAVY RAINFALL
MAY LEAD TO FLASH FLOODING. SOME THUNDERSTORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK...AS WELL AS RAINFALL AMOUNTS
AND FLASH FLOODING.

NDZ001>003-005-009-010-013-017>023-025-034>037-042-045>048-050-
051-261945-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
233 PM CDT TUE JUN 25 2013 /133 PM MDT TUE JUN 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS ALL OF CENTRAL AND NORTHWEST
NORTH DAKOTA THIS AFTERNOON INTO THE EARLY EVENING. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN.

A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND EVENING.
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED.
RUNOFF FROM THE HEAVY RAINFALL MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK...AS WELL AS RAINFALL AMOUNTS
AND FLASH FLOODING.

NDZ031>033-040-041-043-044-261945-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
133 PM MDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING ACROSS SOUTHWEST NORTH DAKOTA. A FEW STORMS COULD PRODUCE
LARGE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR THIS EVENING.

NH/LTH

In the hours before

Local storm report, Jun 25, 4:30 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          7 SW VOLTAIRE           47.93N 100.93W
06/25/2013                   MCHENRY            ND   PUBLIC

            MULTIPLE REPORTS OF FUNNEL CLOUDS AND A BRIEF TORNADO
            TOUCHDOWN

&&

HAMILTON
Special weather statement, Jun 25, 4:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
436 PM CDT TUE JUN 25 2013

NDZ035-252230-
BURLEIGH-
436 PM CDT TUE JUN 25 2013

...SPECIAL WEATHER STATEMENT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL BURLEIGH COUNTY...MOVING NORTH
AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STERLING...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO/TARDIF-HUBER
Special weather statement, Jun 25, 4:57 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT TUE JUN 25 2013

NDZ001-002-252300-
BURKE-DIVIDE-
457 PM CDT TUE JUN 25 2013

...SPECIAL WEATHER STATEMENT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN DIVIDE COUNTY...MOVING
NORTH AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
    RURAL BURKE COUNTY AT 510 PM CDT

    RURAL DIVIDE COUNTY AT 510 PM CDT

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

HEINERT
Special weather statement, Jun 25, 5:05 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
505 PM CDT TUE JUN 25 2013

NDZ034-046-252300-
EMMONS-MORTON-
505 PM CDT TUE JUN 25 2013

...SPECIAL WEATHER STATEMENT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN EMMONS COUNTY...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HAZELTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO/TARDIF-HUBER
Local storm report, Jun 25, 5:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     FUNNEL CLOUD     5 E MERCER              47.49N 100.60W
06/25/2013                   SHERIDAN           ND   TRAINED SPOTTER

            SPOTTER LOCATED NEAR PICKARDVILLE ALONG HIGHWAY 200.

&&

LHUBER
Local storm report, Jun 25, 6:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
600 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             5 E MCCLUSKY            47.49N 100.34W
06/25/2013  E0.75 INCH       SHERIDAN           ND   TRAINED SPOTTER

&&

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:45 AM CDTFlash Flood WatchBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more20 hr
Jun 25, 4:01 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward59 min
Jun 25, 4:16 PM CDTTornado WarningBISMcHenry, Ward29 min
Jun 25, 4:26 PM CDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux64 min
Jun 25, 4:45 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan60 min
Jun 25, 5:17 PM CDTAreal Flood AdvisoryBISBurke, Divide6 hr
Jun 25, 5:19 PM CDTSevere Thunderstorm WarningBISBottineau56 min
Jun 25, 5:35 PM CDTSevere Thunderstorm WarningBISSheridan55 min
Jun 25, 5:36 PM CDTFlash Flood WarningBISBottineau, McHenry6 hr
Jun 25, 6:45 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.